checked in the evening it was 180 , after done half an hour exercise it came to 80.. so much difference. why it's so? and how long it will keep 80 until I take another food and then it will change again..
after exercise why blood sugar goes so down... - Diabetes India
We human are all different therefor blood sugar can go up or down during and after exercise.
What time was your dinner?
At what time did you check the level?
What time was your exercise?
What time was your next test?
What was the blood glucose number the following morning?
There is an answer to your question in this link:
"Following exercise, the body will try to replenish its stores of glycogen by taking glucose out of the blood. This is one reason why blood glucose levels tend to be lower following a good session of exercise."
" How long it will keep 80 until I take another food and then it will change again.."
For you body's' action and reaction may be you can do this test on an hourly basis before and after few hours of exercise and few hours after exercise?
Yes it does matter because it's the interaction of insulin and blood glucose, not just blood glucose. The higher the insulin levels, the more blood glucose is taken away for storage, so the blood glucose drops quicker.
Having less medication will slow the rate of blood glucose dropping. Then you need to be aiming to eat less carbohydrate at each meal because ideally you don't want it to go above 120. Bear in mind that your body has glycogen to draw on; you shouldn't need to depend on what you've just eaten to fuel your workout, or even your day, just eat enough to replenish what you've used from your glycogen stores. Even an active person wouldn't generally use more than 160g of carbohydrate per day, so don't eat more than that.
Get most energy intake from natural fat, about 50% more monounsaturated than saturated, the same ratio as body fat.
Speak to your GP with regard to changing medication.
Your blood sugar at 80 post exercise is bit risky... you are tending to be hypoglycemic.....
With respect to the medicines you are taking , I am sure you may be aware that Metformin is an insulin sensitiser.
And Glipizide is an insulin secretagogues which acts upon pancreas to produce insulin..... Glipizide has a tendency to make some people hypo....
I am not aware if you are overweight / obese. Or a lean type body structure??
Please consult your doctor and also check if your pancreas beta cell status...may be you can check fasting blood insulin levels which would indicate your circulating insulin levels in the blood...
If it is at a higher range , perhaps you need not have to take Glipizide at all....please consult your doctor.
Metformin or Pioglitazone or combo (both are insulin sensitisers) along with a healthy diet which suits you, keeping Carbs to the minimum to your tolerance level and physical exercise- you can definitely manage your blood sugar level.
However, if you have extremely low level of circulating insulin in the blood which may be due to partial defunct of beta cells and you are thin built body with Low BMI , then perhaps your Glipizide drug is correct.. May be the dose needs to be lowered .....
Or after consulting with your Endochrinologist, please switch to Gliclazide MR or XR which is the same class of drugs as Glipizide i.e Sulphonylurea....
But Gliclazide seems to have better safety profile .... You will not tend to become hypo even after exercise....
XR stands for extended release and MR stands fir Modified release...
In fact nowadays , very few doctors prescribe Glipizide, most doctors normally prefer Gliclazide XR or MR due to its safety profile..... It appears as essential drug list of WHO....
There are many brands.... Diamicron and Reclide are very popular among patients and doctors...
Stay Safe, Stay Healthy Karan... Take Care ...
Disclaimer: I am not a medical practitioner...i have learnt this from this forum and on my own research...please consult your doctor before any change in medication...
"Glipizide and metformin combination can cause low blood sugar.
However, it also can occur if you delay or miss a meal or snack, drink alcohol, exercise more than usual, cannot eat because of nausea or vomiting, take certain medicines, or take glipizide and metformin with another type of diabetes medicine."
One can ask many more questions!
You need to consult your doctor to check on dosage and ask the question WHY? am I in this combination medication?
doctor put me on glipizide bcoz i wasnt doing any type of excercise. i work night job so i take my dinner around 2 am. and i reach home around 8am and check my bs and mostly comes around 160 150 180. then i do elliptical excerise around 30 min.. and i check again bs.. mostly comes between 80 90.. next time i will check again after my next meal.. to see how it increase from 80 .
I used to do two days followed by 2 nights from 7 to 7 and the 4days off.
It was difficult.
What I did was had a dinner at 6PM with the family , this way my wife gave dinner to all of us at the same time., when it cam to dinner break I had a simple meal to get by. Then in the morning I had porridge for breakfast, when I get up something simple. By this method I had one good meal and three simple meal with carb limiting. Go for nuts, chickpeas, steamed over grown veg and fruits.
Say if you had breakfast at 9AM then you had 8 hours without any food. Please try to balance. You can control it with diet and exercise.
I am retired now, a friend worked in Chennai for 6 months while I was in UK. When he came back from Chennai we both went for medical check as part of NHS. Both had high blood glucose, he went for mediation , I went for diet and exercise, 7 years later we both are controlling type 2. For me only time will tell for medication.
You have to look at your height and waist ratio, if you are large! If you are small then you need to eat good food to gain weight and manage medication.
Your blood sugar getting to 80 or 90 an give you issues therefore please discuss the medication dosage and times because you are a shift worker. When you have time do read old posts to get information how others managed type 2.
When I worked in USA for a short time I had to be careful with diabetic workers, I used to deliver 4 hours training in the morning and 4 hour training in the afternoon. Because the diabetic person take medication on specific time they will leave the class for medication and food then I have to spend my lunch time with then to learn!!!
What work do you do and where in USA do you live.?
You need to control your medication dosage to avoid your blood sugar coming down.
This has been asked before, height, waist, weight and any other medication??
I eat porridge with milk and cinnamon with coffee for breakfast.
Lunch, eggs or steamed veg or sandwich. Dinner always 6:30 PM what ever my wife cooks, no questions asked.
It can be difficult to come out of roti and tea!! Try porridge with milk and Sri Lankan Cinnamon. Soak one table spoon of fenugreek in a cup of water, drink the water and eat the soft seeds. Boil Sri Lankan cinnamon one stick in 3 cups of and wait for it to cool and drink the water, you can also eat the soft stick. difficult to get used to it.
You can eat small grains cooked.
Chickpeas, canned, or boiled, before boiling soak it for 8 hours. A cup full is OK to eat at least once a day. Steamed broccoli, and other greens are good for you.
Eggs can be cooked in many ways.
Full fat milk, butter, cheese, olive oil and nuts are good for you. Read the label for milk and other products you buy, a learning exercise to cut out carb.
Because of lock down exercise can be a problem, try walking between floors for 15 minutes.
There are book on calorie count and carb count, Google or an app can give you information.
Give it a try.
Try and buy this book:
Excellent information on T2 management.
To know how much time it remains at 80 , you can check again before taking dinner.
I have seen a video of a diabetic expert, who suggested to do some high intensity exercise (eg. stair climbing) for 8-10 minutes, after 1.45 hours of lunch and dinner. Many people show reduction of 30 to 80 points after exercise.